Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 27, 2021Houston County, Humphreys County, Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at May 27, 2021, 9:49 PM CDT for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 9:49 PM CDT (02:49 UTC)
Expired
May 27, 2021, 10:30 PM CDT
In force
41 min
Issued by
NWS Nashville, TN

Counties Houston County, TN, Humphreys County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 76 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS84 KOHX 280249
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
949 PM CDT Thu May 27 2021
 
TNZ005-006-023-024-280330-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
949 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHERN STEWART...HOUSTON AND NORTHERN HUMPHREYS COUNTIES UNTIL 1030
PM CDT...

At 949 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dover to 6 miles east of Vale. Movement
was east at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Cumberland City, Houston County Airport, Indian Mound and
Palmyra.

LAT...LON 3651 8793 3650 8741 3600 8771 3602 8800
      3605 8799 3613 8792 3617 8792 3622 8795
      3626 8794 3631 8796 3639 8801
TIME...MOT...LOC 0249Z 269DEG 26KT 3643 8793 3610 8815 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 6:59 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 27, 6:59 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
659 PM CDT Thu May 27 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Frontal system extending from western Iowa down across eastern
Kansas. This looks to be the next weather maker for the mid state.
Pre frontal forcing expected to move into western areas of the cwa
just after midnight. Sufficient organization will combine with
appreciable shear to provide a marginal risk overnight. Instability
levels however are on the weak side. SPC proclaims that the threat
involves straight line wind potential. At any rate, pop inclusion
will range from likely to categorical.

On Friday, the frontal passage is slated for the early to mid
afternoon hours. Given the timing, forcing in advance of the
boundary will encounter a destabilizing airmass east of i-65. Timing
of the marginal risk looks like 10am until 3 pm. Again, straight
line wind damage is the primary threat.

After a few showers along the Plateau Friday evening, the
precipitation will come to an end. Not seeing much in the way of
clearing however, as a developing weak impulse starts to move
southward toward the Plateau. On Saturday, will include a slight
chance of showers east.

For the near term temps, mild and humid prior to Fridays fropa. By
Friday evening, cooler air will be moving in with thermal troughing
beginning to dig. Saturday is looking cooler with each run. Euro and
GFS suggest mostly cloudy skies with 850 mb temps of just +4C.
Currently, I am going with a high at BNA of 64F.  This will be
followed with a low of 47F by sunrise Sunday as skies clear. You can
subtract a good 5 degrees or so for the Plateau.

In the ext fcst, Sunday and Monday are looking nice with a slow
warming trend. Humidities are looking nice and low. By mid week, the
unobstructed but yet totally intrusive humid gulf tap returns. The
lower levels start to destabilize and capes return. Appreciable
organization will attempt to emerge with a sfc trough setting up to
our west. Pops will slowly ramp up to the likely level by Thursday.

For the ext temps, will begin with 70s for highs on Sunday with low
humidity. Then, we will jump to the lower to mid 80s for the rest
of the extended, with building humidity levels.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR will continue thru 05z-06z before SHRA/TSRA move toward
CKV/BNA/MQY. Uncertainty remains on the eastward extent of
activity, so CSV may not experience as many impacts overnight.
CIGs will likely become MVFR at times. Redevelopment of SHRA/TSRA
is expected after 16z at BNA/MQY/CSV, lasting thru the TAF. Any
TSRA could reduce VIS/CIG to MVFR/IFR.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Schaper
Hazardous weather outlook, May 27, 5:00 AM CDT, 16 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Thu May 27 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-281000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Thu May 27 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Dense fog will remain possible this morning, and a Dense Fog Advisory
is in effect until 9 am for the entire mid state.

Isolated thunderstorms will be possible today, mainly during the
late morning and afternoon on the Plateau. Additional showers and
thunderstorms will move in overnight in the northwest, with a couple
of storms possibly becoming strong with gusty winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

More widespread showers and thunderstorms are expected Friday
morning through the afternoon hours. A couple of storms could be
strong to severe, especially Friday morning into the late afternoon.
Any severe storms that do develop could produce damaging winds and
heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

In the hours before

Special weather statement, May 27, 9:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
949 PM CDT Thu May 27 2021

TNZ005-006-023-024-280330-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
949 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHERN STEWART...HOUSTON AND NORTHERN HUMPHREYS COUNTIES UNTIL 1030
PM CDT...

At 949 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dover to 6 miles east of Vale. Movement
was east at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Cumberland City, Houston County Airport, Indian Mound and
Palmyra.

LAT...LON 3651 8793 3650 8741 3600 8771 3602 8800
      3605 8799 3613 8792 3617 8792 3622 8795
      3626 8794 3631 8796 3639 8801
TIME...MOT...LOC 0249Z 269DEG 26KT 3643 8793 3610 8815

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:38 PM CDTSpecial Weather StatementOHXPerry, Wayne52 min
May 27, 11:50 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne40 min
May 28, 12:26 AM CDTSpecial Weather StatementOHXLawrence, Lewis, Wayne49 min
May 28, 12:25 PM CDTSpecial Weather StatementOHXDeKalb50 min
May 28, 1:00 PM CDTSpecial Weather StatementOHXFentress, Overton, Putnam45 min
May 28, 1:15 PM CDTTornado WarningOHXFentress, Overton, Putnam30 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.